MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cope nitinol mandril wire guide became lodged inside another manufacturer's dilator during a picc line placement procedure.Upon insertion, the customer was unable to pull the wire back out of the inner dilator, therefore they had to remove the wire and dilator as one.After removing both devices together, they removed the wire from the dilator and noted the wire had "threaded".The procedure was completed with another cope mandril wire but without the dilator.They stated they were unsure if the issue was with the dilator or the wire guide itself.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(6).Pma/510(k) #: k171997 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 07dec2022, it was reported that the peel-away dilator with inner dilator was from a 5fr picc kit from another manufacturer.The wire was most likely manipulated through a cook needle first.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: on 29nov2022, (b)(6) hospital (united kingdom) contacted cook that a cope nitinol mandril wire guide (prn: pmg-18sp-60-cope-nt; lot# 14970605) became lodged within a dilator from another manufacturer during a picc line placement procedure.Upon insertion, the customer was unable to pull the wire back out of the inner dilator; therefore, the wire and dilator were removed as one.After removing both devices together, the wire was removed from the dilator and noted to be "threaded".The procedure was completed with another cope mandril wire guide but without the dilator.The customer stated they were unsure if the issue was with the dilator or the wire guide itself, and the wire guide was most likely manipulated through a cook needle first.The peel-away dilator with inner dilator was from a 5fr picc kit from another manufacturer.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as a visual inspection of the returned complaint device, were conducted during the investigation.One used wire guide was returned to cook for evaluation.The distal end of the wire guide was stretched and elongated just past the solder joint.Per customer statement, this damage was noted when they tried figuring out what the problem was, and they attempted to remove the wire guide from the dilator.The wire guide was determined to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14970605 and the related subassembly coil lots sa14942624 and sa14890506 revealed no related non-conformances.There are no other complaints on this lot.There is no evidence of non-conforming material in house or in the field.Cook also reviewed product labeling.The ifu t_mwg_rev0 packaged with the device contains the following in relation to the reported failure mode: precautions: use medical imaging when you manipulate the wire guide.Do not advance or torque the wire guide without visual evidence of the corresponding movement of the distal tip.When you use the wire guide with another device, consider the end-hole size and the length of the device in order to ensure a proper fit between the wire guide and the device.Instructions for use: flush the wire guide holder by attaching a syringe with heparinized saline or sterile water to the fitting of the wire guide holder.Inject enough solution to wet the wire surface entirely.Note: if flushing through the wire guide holder is not possible, remove the wire guide from the holder and place it in a bowl of heparinized saline or sterile water, or wet the wire guide surface over the entire length using gauze that has been moistened with heparinized saline solution.If needed, insert a wire guide insertion tool (provided) through the valve assembly or hub of the guiding sheath or other interventional device.Insert the tip of the wire guide through the insertion tool and advance the wire guide to the desired location.Standard wire guide techniques may now be employed.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, the cause for this event is determined to be component failure not due to manufacturing deficiencies.The wire guide was stretched and elongated just past the solder joint; however, the customer did state that they attempted to figure what the problem was and tried to remove the wire guide from the dilator.This most likely is when this damage occurred.It is likely that there was some kind of failure with the dilator from the other manufacturer, but this could not be confirmed due to the dilator not being returned.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15915866
Report Number1820334-2022-01808
Device Sequence Number20009116
Product Code DQX
UDI-Device Identifier00827002086876
UDI-Public(01)00827002086876(17)270922(10)14970605
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Device Lot Number14970605
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer12/07/2022
02/28/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/08/2022
02/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK NEEDLE (GPN: G07411); VYGON 5FR PICC KIT 8394.15; VYGON DILATOR
Patient SexUnknown